I am your age buddy. Do NOT take this poison. I was put on 10 mg. lipitor two years ago for tc of 207. I stayed on for 7 months until I took myself off because of all of the side effects. For most, the side effects creep up on you until it's too late; damage done. I still suffer many side effects including brain fog, breathing problems, bowel problems and muscle problems.
Doctors prescribe this crap almost like a nervous tick. Don't be fooled. Your cholesterol numbers are NOT high. Try this before you take the drug: ask your doctor about the side effects of lipitor. I bet you will get the pfizer company line of "generally well tolerated." What on earth does this mean? Ask any of us here and you'll get the same answer: it means BUYER BEWARE! The drug companies have a very eloborate ponzy scheme to over-preserbe statins. Oh, and when the real harsh side effects hit, good luck finding a doctor who will believe you, let alone truly understand the nature of statin side effects or how to treat them.
I implore you to consider all the information on this site, and consider yourself very wise for doing your research BEFORE yopu took this drug. I will guarantee that EVERYONE on this board wishes he/she had the foresight to research the side effects of statins prior to taking these meds. Kudos to you.
Now, go have a great life without this nonsense. To the extent you're even concerned about your cholesterol, your common sense, a little excercise and a healthy diet will carry you well into a ripe old age.